What is contrast induced nephropathy (CIN)?

0
Posted

What is contrast induced nephropathy (CIN)?

0

During many diagnostic and interventional procedures, a dye (often referred to as “contrast”) is injected into a vein in the arm or leg to assist physicians in the visualization of blood vessels in the heart, kidneys, or elsewhere in the body. Contrast induced nephropathy (CIN) is a condition that can occur when the dye causes damage to the kidneys. CIN can cause major health problems, such as heart attack and stroke, and can prolong a patient’s hospital stay. How many people experience CIN? As of 2003, approximately two million cardiac diagnostic and interventional procedures were performed in the United States each year that included the injection of contrast media. Of these, it is estimated that 1%-3% of individuals who receive contrast media experience CIN. Who is most at risk for CIN? People with diabetes and pre-existing kidney disease are at highest risk for CIN. People older than 75 and people who have advanced heart failure are also at higher risk for CIN. Are there steps phys

Related Questions